MAUDE Adverse Event Report: OGDEN MANUFACTURING PLANT OPTIFLUX 160NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM

OGDEN MANUFACTURING PLANT OPTIFLUX 160NRE DIALYZER FINISHED ASSY.; DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Catalog Number 0500316E
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
A hemodialysis (hd) clinic manager reported during hd treatment the machine alarmed of a blood leak during treatment.Blood was noted coming from the arterial port of the dialyzer into the dialysate.The patient's treatment was terminated without returning the patient's blood.Patient experienced greater than 100 ml of blood loss.Additional follow-up revealed the patient was connected to the 2008t hd machine when the blood leak was observed.The 2008t hd machine generated a blood leak alarm approximately a minute after the hd therapy was initiated.The patient¿s dialysate flow rate (dfr) was 600 and the patient¿s blood flow rate (bfr) was 450.The leak was noted as being an internal blood leak within the dialyzer, and no external leak was noted.No damage to the dialyzer or packaging was observed.Blood was visually noted and a blood leak test strip was not used.No patient adverse effects were experienced and no medical intervention was required as a result of this event.The patient was able to complete treatment with new supplies on another machine without issue.The patient dialyzed 3 times a week.The sample was discarded.
 
Additional Manufacturer Narrative
Brand name: optiflux 160nre dialyzer finished assy.Corrected catalog: 0500316e, udi# (b)(4).A supplemental medwatch report will be submitted upon completion of the investigation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Plant investigation: a production records review was performed on the reported lot.An investigation of the device manufacturing records was conducted by the manufacturer.The review included a check of non-conformance, rework, labeling, process controls, and any other occurrence in production potentially related to the reported complaint.The production record was reviewed and there was no indication of product non-acceptance or deviation in the manufacturing process potentially related to the complaint.This includes non-conformances, rework, labeling, process controls, and any other occurrence in production.The reported lot number passed pyrogen testing, was within sterilization dosage parameters and passed all release criteria.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Pma/510(k) #: k002761.
 
Event or Problem Description

Brand Name
OPTIFLUX 160NRE DIALYZER FINISHED ASSY.
Common Device Name
DIALYZER, HIGH PERMEABILITY WITH OR WITHOUT SEALED DIALYSATE SYSTEM
Manufacturer (Section D)
OGDEN MANUFACTURING PLANT
475 west 13th street
ogden UT 84404
MDR Report Key7041025
Report Number1713747-2017-00363
Device Sequence Number1824204
Product Code KDI
UDI-Device Identifier00840861100118
UDI-Public00840861100118
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K002761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 12/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Catalogue Number0500316E
Device Lot Number17HU01006
Was Device Available for Evaluation? No
Device AgeMO
Initial Date Received by Manufacturer 11/15/2017
Supplement Date Received by Manufacturer11/15/2017
12/06/2017
12/06/2017
Initial Report FDA Received Date11/17/2017
Supplement Report FDA Received Date11/20/2017
12/07/2017
12/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1